Options
Hitting cycles through prescribed vertices or edges
Publikationstyp
Journal Article
Date Issued
2026-07-07
Sprache
English
Volume
40
Issue
3
Start Page
988
End Page
999
Citation
SIAM Journal on Discrete Mathematics 40 (3): 988-999 (2026)
Publisher DOI
Scopus ID
Publisher
Society for Industrial & Applied Mathematics (SIAM)
We prove that for every set S of vertices of a directed graph D, the maximum number of vertices in S contained in a collection of vertex-disjoint cycles in D is at least the minimum size of a set of vertices that hits all cycles containing a vertex of S. As a consequence, the directed tree-width of a directed graph is linearly bounded in its cycle-width, which improves the previously known quadratic upper bound. We further show that the corresponding statement in bidirected graphs is true and that its edge-variant holds in both undirected and directed graphs, but fails in bidirected graphs. The vertex-version in undirected graphs remains an open problem.
Subjects
Cycle-width
Cycles
Directed tree-width
Hitting sets
DDC Class
510: Mathematics